Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 25, 2014, 5:43 PM PDT for Elko County, Nevada. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 5:43 PM PDT (00:43 UTC)
- Expired
- Aug 25, 2014, 6:30 PM PDT
- In force
- 47 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 111 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:45 PM PDT | HAIL 1 | 3 Nne South Fork, NV | QUARTER SIZE HAIL WAS REPORTED AND COVERED THE GROUND. |
| Aug 25, 6:07 PM PDT | HAIL 0.5 | 3 Nw Spring Creek, NV | NWS EMPLOYEE MEASURED HALF INCH HAIL AND MINOR FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
678 WUUS55 KLKN 260043 SVRLKN NVC007-260130- /O.NEW.KLKN.SV.W.0071.140826T0043Z-140826T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 543 PM PDT MON AUG 25 2014 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITIES OF...SPRING CREEK...LAMOILLE... * UNTIL 630 PM PDT * AT 538 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING CREEK...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SPRING CREEK... LAMOILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4101 11534 4069 11524 4067 11573 4081 11578 TIME...MOT...LOC 0042Z 248DEG 22KT 4075 11566 $$ JRM
3 follow-up statements
434 WWUS55 KLKN 260055 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 555 PM PDT MON AUG 25 2014 NVC007-260130- /O.CON.KLKN.SV.W.0071.000000T0000Z-140826T0130Z/ ELKO NV- 555 PM PDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR CENTRAL ELKO COUNTY... AT 552 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING CREEK...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LAMOILLE... HALLECK... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4068 11570 4081 11575 4101 11534 4069 11524 TIME...MOT...LOC 0055Z 248DEG 22KT 4078 11556 $$ JRM
015 WWUS55 KLKN 260118 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 618 PM PDT MON AUG 25 2014 NVC007-260130- /O.CON.KLKN.SV.W.0071.000000T0000Z-140826T0130Z/ ELKO NV- 618 PM PDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR CENTRAL ELKO COUNTY... AT 614 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF LAMOILLE...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4069 11560 4085 11566 4101 11534 4069 11524 TIME...MOT...LOC 0118Z 248DEG 22KT 4083 11539 $$ JRM
783 WWUS55 KLKN 260124 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 624 PM PDT MON AUG 25 2014 NVC007-260133- /O.EXP.KLKN.SV.W.0071.000000T0000Z-140826T0130Z/ ELKO NV- 624 PM PDT MON AUG 25 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL EXPIRE AT 630 PM PDT... * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... THE STORM HAS DROPPED BELOW SEVERE LIMITS AND THE WARNING WILL ALLOWED TO EXPIRE. SMALL HAIL...VERY HEAVY RAIN...AND GUSTY WINDS WILLS TILL BE POSSIBLE. && LAT...LON 4069 11560 4085 11566 4101 11534 4069 11524 TIME...MOT...LOC 0123Z 248DEG 22KT 4084 11535 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:00 PM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 25, 2:00 PM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT MON AUG 25 2014 .SYNOPSIS...LOW PRESSURE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS NEVADA THROUGH TUESDAY EVENING. THIS SYSTEM WILL EXIT THE GREAT BASIN WEDNESDAY, REPLACED BY HIGH PRESSURE WHICH WILL PROVIDE DRY WARMER WEATHER THURSDAY AND FRIDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. STRONG 574 DM MID-LEVEL LOW, CERTAINLY STRONG FOR LATE SUMMER STANDARDS, IS CENTERED OVER HUMBOLDT COUNTY THIS AFTERNOON. CIRCULATION IS CLEARLY EVIDENT ON WATER VAPOR IMAGERY NEAR DENIO AT NOON. EXPECT MID CLOUDS TO CONTINUE TO THIN THROUGH THE AFTERNOON, ALLOWING CONVECTIVE TEMPERATURES IN THE MID 70S TO BE OBTAINED. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING, WITH THE HIGHEST COVERAGE ACROSS ELKO COUNTY. SOME STORMS WILL BE STRONG TO LOCALLY SEVERE ACROSS NE NEVADA THROUGH 8 PM, WITH STRONG BULK SHEAR AND MODERATE CAPE SUPPORTING SOME STRONG/ORGANIZED UPDRAFTS. SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST STORMS, AND PLACED THIS IN THE GRIDS FOR ELKO COUNTY THIS EVENING. SPC'S 5% WIND/HAIL PROBABILITY FOR MAINLY ELKO COUNTY LOOKS ON TRACK. WITH COLD TEMPERATURES ALOFT (500 MB TEMPS FALLING TO -15C BY 5 PM) EXPECT SOME STORMS TO BE EFFICIENT HAIL PRODUCERS. TONIGHT...CLOSED LOW ONLY SLOWLY SINKS INTO NORTHERN NEVADA. KEPT PLENTY OF SHOWERS AND ISOLATED THUNDER MENTIONED OVERNIGHT, AS THE LOW AND ITS COLD MID-LEVEL TEMPS DRIFT OVERHEAD. DESPITE THE UNFAVORABLE NOCTURNAL TIMING, NAM/GFS INSTABILITY FIELDS STRONGLY SUGGEST NOCTURNAL STORMS FROM SOUTHERN ELKO COUNTY AND THE RUBY MOUNTAINS, TO NW WHITE PINE COUNTY, TO EUREKA. MAINTAINED SCATTERED THUNDERSTORMS IN THE GRIDS FOR THESE ZONES OVERNIGHT. TUESDAY...AS SUSPECTED YESTERDAY, THE SLOWER EJECTION OF THE LOW PRESSURE SYSTEM APPEARS TO BE IN THE WORKS, AS THE CUTOFF LOW IS REMOVED FROM STRONGER FLOW TO ITS NORTH. PROGRESSIVELY BIASED GFS HAS BACKED UP TO JOIN THE REST OF THE MODELS, PLACING THE MEANDERING LOW NEAR EUREKA 5 PM TUESDAY. AS SUCH, ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS WILL IGNITE TUESDAY AFTERNOON, MAINLY IN THE EASTERN HALF OF THE LOW'S CIRCULATION, ACROSS ELKO AND WHITE PINE COUNTIES. SHEAR WILL BE MUCH LESS ON TUESDAY BENEATH THE CYCLONE'S CIRCULATION, WITH 700 MB WINDS FALLING TO NEAR 0 KTS. AS SUCH, THE THREAT FOR STRONG STORMS WITH HAIL/WIND WILL BE MUCH REDUCED TUESDAY, WITH THE THREAT TRANSITIONING TO SLOW-MOVING STORMS PRODUCING LOCALLY HEAVY RAINFALL. WITH MARGINAL PW OF 0.60-0.70 INCH A FLASH FLOOD WATCH IS NOT WARRANTED, BUT CERTAINLY COULD SEE SOME FLOODING ISSUES FROM THE STRONGER STORMS TUESDAY AFTERNOON. WEDNESDAY...CLOSED LOW WEAKENS TO AN OPEN WAVE, AND EJECTS EASTWARD OUT OF THE GREAT BASIN. MODELS ARE VERY AGGRESSIVE PUSHING MUCH DRIER AIR AND RISING HEIGHTS INTO NEVADA WEDNESDAY, WITH AGAIN 12Z GFS LEADING THE PACK WITH PW LESS THAN 0.50 INCH FOR ALL ZONES BY 5 PM. REMOVED WHAT LITTLE POPS WE HAD, A DRY DAY FOR ALL LOCATIONS. AFTERNOON TEMPERATURES RISE 5-8 DEGREES OVER TUESDAY'S MILD READINGS, BUT STILL A BIT BELOW NORMAL FOR AUGUST. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS IN AGREEMENT WITH UPPER LOW MOVING EAST WEDNESDAY NIGHT ALLOWING THE RIDGE TO BUILD OVER THE CWA. MODELS DIFFERENCES BY FRIDAY AS EC MUCH FLATTER WITH RIDGE THAN GFS. WITH RIDGE BUILDING OVER THE GREAT BASIN... WARMER WEATHER WILL BE IN STORE FOR THE CWA. HOWEVER THE EC SOLUTION WOULD HINT A FEW SHOWERS NEAR THE ID-NV BORDER FRIDAY AFTERNOON. THUS HAVE LEFT FORECAST DRY FRIDAY SINCE MODELS ARE NOT CONSISTENT. NEXT WEEKEND MODELS SHOWING BROAD TROF ACROSS NORTHERN NEVADA. AS LOW PRESSURE DEVELOPS OFF THE COAST OF BRITISH COLUMBIA...EXPECT MAINLY DRY CONDITIONS...BUT BREEZY. && .AVIATION...EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS AT ALL TAF SITES. HOWEVER SHOWERS AND THUNDERSTORMS AT KWMC AND KEKO THIS EVENING. LESSER CHANCES AT KELY NEAR 20 PERCENT AND DO NOT EXPECT ANY STORMS AT KTPH. && .FIRE WEATHER...LOW PRESSURE WILL DRIFT OVER NEVADA THROUGH TUESDAY EVENING, WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING. EXPECT LAL OF 4, WITH MOST CONVECTION FAVORING THE TYPICAL AFTERNOON/EVENING HOURS. THAT SAID, INSTABILITY WILL BE SUFFICIENT FOR NOCTURNAL THUNDERSTORMS IN PORTIONS OF EASTERN NEVADA TONIGHT. STRONGEST STORMS WILL PRODUCE SMALL HAIL AND ERRATIC OUTFLOW WINDS TO 50 MPH. TUESDAY...LOW PRESSURE SYSTEM MEANDERS DIRECTLY OVER NEVADA, PRODUCING MORE SCATTERED THUNDERSTORMS, WITH LAL 4, PRIMARILY OVER FWZ 469, 470 AND 455. STORMS WILL MOVE SLOWLY, INCREASING THE CHANCE OF WETTING RAINS, AND MINIMIZING THE THREAT OF DRY LIGHTNING STRIKES. WINDS WILL BE LIGHT OUTSIDE OF CONVECTION THROUGH TUESDAY. WEDNESDAY...BUILDING HIGH PRESSURE WILL PROVIDE DRY WEATHER AND WARMER TEMPERATURES, WITH LIGHT WINDS AND LOWER MIN RH. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/87/87/99
Hazardous weather outlook, Aug 25, 3:33 AM PDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 333 AM PDT MON AUG 25 2014 NVZ031-260100- NORTHERN ELKO COUNTY- 333 AM PDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE FROM THE PACIFIC NORTHWEST WILL PUSH INTO NORTHERN NEVADA TODAY. THIS SYSTEM WILL DESTABILIZE THE ATMOSPHERE ALLOWING FOR THUNDERSTORMS TO DEVELOP BY NOON ACROSS NORTHEASTERN NEVADA. MOST THUNDERSTORMS WILL BE GARDEN VARIETY...BUT A FEW STORMS COULD BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL BEING THE BIGGEST THREAT. THE HIGHEST PROBABILITY OF STRONG STORMS WILL BE ACROSS NORTHERN ELKO COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 25, 3:48 PM PDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 348 PM PDT MON AUG 25 2014 NVZ036-252315- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 348 PM PDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... AT 344 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESCENT VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4063 11648 4042 11625 4038 11664 4043 11670 TIME...MOT...LOC 2248Z 239DEG 13KT 4044 11657 JRM
Special weather statement, Aug 25, 4:44 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 444 PM PDT MON AUG 25 2014 NVZ036-038-260015- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 444 PM PDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 515 PM PDT... AT 443 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PALISADE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CARLIN AND EMIGRANT MINE... INTERSTATE 80 NEAR CARLIN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4082 11607 4060 11586 4053 11620 4061 11631 TIME...MOT...LOC 2344Z 235DEG 9KT 4060 11616 JRM
Special weather statement, Aug 25, 5:03 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
503 PM PDT MON AUG 25 2014
NVZ031-260100-
NORTHERN ELKO COUNTY NV-
503 PM PDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
600 PM PDT...
AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CONTACT...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN...AND DIME SIZED HAIL.
* LOCATIONS IMPACTED INCLUDE...
JACKPOT...US HIGHWAY 93...
&&
LAT...LON 4197 11403 4176 11404 4163 11480 4179 11493
4201 11467 4200 11405
TIME...MOT...LOC 0003Z 239DEG 32KT 4176 11476
BBSpecial weather statement, Aug 25, 5:07 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 507 PM PDT MON AUG 25 2014 NVZ036-037-260100- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 507 PM PDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 600 PM PDT... AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF GRASS VALLEY...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINS AND DIME SIZED HAIL. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL EUREKA COUNTY... && LAT...LON 4052 11652 4043 11610 3999 11636 4002 11659 TIME...MOT...LOC 0007Z 191DEG 17KT 4010 11645 BB
Special weather statement, Aug 25, 5:13 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 513 PM PDT MON AUG 25 2014 NVZ036-037-260115- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 513 PM PDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 615 PM PDT... AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 36 MILES NORTH OF NEW PASS SUMMIT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ANTELOPE VALLEY...HIGHWAY 305... && LAT...LON 4042 11715 4015 11687 3992 11734 4006 11750 TIME...MOT...LOC 0013Z 227DEG 7KT 4005 11733 BB
Special weather statement, Aug 25, 5:33 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 533 PM PDT MON AUG 25 2014 NVZ031-038-039-260130- NORTHERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 533 PM PDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 630 PM PDT... AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF DEETH...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GIBBS RANCH...H D SUMMIT...HIGHWAY 93... && LAT...LON 4179 11521 4126 11466 4096 11567 4114 11580 TIME...MOT...LOC 0033Z 234DEG 24KT 4121 11546 BB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:03 PM PDT | Special Weather Statement | LKN | 57 min | |
| Aug 25, 5:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 40 min |
| Aug 25, 5:07 PM PDT | Special Weather Statement | LKN | Eureka | 53 min |
| Aug 25, 5:13 PM PDT | Special Weather Statement | LKN | Lander | 62 min |
| Aug 25, 5:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 59 min |
| Aug 25, 5:33 PM PDT | Special Weather Statement | LKN | Elko | 57 min |
| Aug 25, 5:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 64 min |
| Aug 25, 6:12 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 25, 6:24 PM PDT | Special Weather Statement | LKN | Eureka | 36 min |
| Aug 25, 6:29 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 26, 12:01 PM PDT | Special Weather Statement | LKN | White Pine | 29 min |
| Aug 26, 12:21 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 26, 12:22 PM PDT | Flash Flood Warning | LKN | Nye, White Pine | 3 hr |
| Aug 26, 12:40 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 26, 12:45 PM PDT | Special Weather Statement | LKN | White Pine | 45 min |
| Aug 26, 1:22 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 26, 2:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 26, 3:22 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 26, 3:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 26, 3:56 PM PDT | Special Weather Statement | LKN | 19 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.